MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0315
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right accessory renal artery using a ruby coil and a non-penumbra microcatheter.During the procedure, the physician advanced the ruby coil into the lower branch of the right small accessory renal artery.It was reported the physician advanced the ruby coil into the wrong bifurcation of the right accessory renal artery.While retracting the ruby coil, the ruby coil unintentionally detached in the lower branch of the right accessory renal artery.The physician decided to leave the detached ruby coil in the lower branch of the right accessory renal artery as it was determined to be safe.The procedure was completed using another ruby coil and the same microcatheter.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was intact, and the pull wire was in its initial position.If the ruby coil is retracted against resistance, the pusher assembly may elongate causing the embolization coil to detach.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation revealed a kink on the pusher assembly.This damage is incidental to the reported complaint and likely occurred during packaging of the device for return to penumbra.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22398444
Report Number3005168196-2025-00226
Device Sequence Number4799299
Product Code HCG
UDI-Device Identifier00814548018324
UDI-Public00814548018324
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0315
Device Lot NumberF00013492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexMale